Florida, 2022

Flash Flooding and Damaging Winds in Florida, March 12, 2022

March 12, 2022 · NWS TAE · 22 events in 6 counties and zones

A strong cold front moved through the region with several reports of trees down in the Florida big bend. In addition, training thunderstorms across Taylor county resulted in flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A strong cold front moved through the region with several reports of trees down in the Florida big bend. In addition, training thunderstorms across Taylor county resulted in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 12, 12:26 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 12, 12:26 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1226 AM EST Sat Mar 12 2022

.AVIATION...
[Through 06Z Sunday]

Band of showers and storms resides through the Gulf waters into
the Florida Big Bend. To the west, line of storms is getting
organized ahead of a cold front and mid level trough. Low level
flow is increasing dramatically and winds at the surface is
increasing as well. Each TAF site has a good chance to experience
storms overnight with a severe threat as well. Post frontal winds
will be strong as well as directions switch to the northwest.
Gusts 30-40 knots will be common even after the convection has
moved to the east. Winds will remain strong through the day then
relax in the evening hours.

&&

.PREV DISCUSSION [1001 PM EST]...

.NEAR TERM [Through Saturday]...

Not much has changed from the previous discussion. A frontal
boundary sits to our south over the Gulf, which has brought showers
and thunderstorms to the region today. Currently most of the tstorm
activity is confined to the waters and the the SE Big Bend, with
isolated to scattered showers north of there. Satellite imagery is
showing some areas of clearing over the CWA which may will help
prime the atmosphere for tonight. The CAMS over the past few hours
have been favoring a more unstable environment tonight, which will
depend on how much warm and moist air we can get ushered in this
evening. Jet dynamics still look impressive with the 850 mb winds in
the 50-60 knot range developing quickly after midnight. This mixed
with sufficient instability as dewpoints will be in the mid 60s
supports the SPC enhanced risk for our area. Damaging wind gusts, a
few tornadoes, and heavy rain will be the main threats with
tonight's severe weather event. Of course, the limiting factor
continues to be whether or not cold pool inhibits the flow of
instability ahead of the incoming front.

By Saturday morning, the severe threat will be wrapping up across
the tri-state area. The far SE Big Bend may have some showers and
storms lingering around daybreak, but we're expecting to quickly dry
out after that. Gusty northwest winds will be ushering in
significantly drier and colder air to the region. High temperatures
will have quite the range from the upper 40s in SE and the far
western FL Panhandle to the upper 50s and low 70s for the SE Big
Bend. The warmest temperatures for the Big Bend will likely be
during the early morning hours, before the cold front moves through.
Sustained wind speeds for Saturday will be around 15 to 25 mph with
gusts up to 40 mph being possible.

.SHORT TERM [Saturday Night Through Sunday Night]...

Bitter cold defines the short-term period thanks to an Arctic
airmass arriving on the heels of Saturday's strong cold front.
Sunday morning's low temperatures are poised to plunge well into mid
20s, with some locations flirting with the 23-degree hard freeze
mark. Given the recent, prolonged stretch of anomalously warm
weather, we felt it was prudent to issue a Freeze Watch areawide a
couple days earlier than our normal March 15th date to usher in the
new season. Cool and dry conditions prevail the remainder of the
weekend as surface high pressure moves in overhead. Sunday highs max
out in the upper 50s to around 60 under mostly sunny skies. Patchy
frost is also possible heading into early Monday morning.

.LONG TERM [Monday Through Friday]...

Airmass recovery gets underway to begin the work week when high
pressure shifts off the Atlantic coast, prompting winds to shift out
of the south. Meanwhile, zonal flow aloft gives way to an
approaching shortwave trough or cutoff low from the Lower MS Valley.
This feature is going to be responsible for returning showers/storms
on Tuesday. The potential for severe weather is a possibility as
well -- highlighted by the 15% Slight Risk in SPC's Day 5 Outlook
(valid 12Z Tuesday to 12Z Wednesday). However, the threat assessment
may be a bit overdone given that we would only be a couple days
removed from shedding off the Arctic air. Nevertheless,
wet/unsettled weather is on tap through Wednesday, followed by a
lull on Thursday. Another system arrives on Friday to reintroduce
low-end rain chances.

High temperatures rise to the upper 60s/low 70s Monday-Tuesday, then
widespread 70s the remainder of next week. The chilliest period of
the long-term is Monday morning when effective radiational cooling
looks to drive lows in the 30s (away from the immediate coast). Some
isolated, normally colder spots could see a light freeze. Otherwise,
lows rebound into the 50s from Tuesday, onward.

.MARINE...

Dangerous boating conditions are poised to affect the waters late
tonight into early tomorrow morning from strengthening winds ahead
of a strong cold front. Scattered to numerous showers and storms are
expected to sweep through during that time frame, with the potential
for severe weather that could produce gusts to up to 50 knots or
higher and waterspouts. Otherwise, frequent gales are expected away
from convection.

Gale conditions persist through Saturday afternoon from very gusty
northerly winds after frontal passage. By Saturday night, winds and
seas drop down to advisory levels, then hover around cautionary
values into the first half of next week. Showers and thunderstorms
look to return beginning Tuesday.

.FIRE WEATHER...

Wet weather will continue through late tonight and into early
tomorrow morning. Showers and thunderstorms remain possible over
land this afternoon, with chances increasing for the evening. The
threat of gusty and erratic winds remains possible with these with
the severe threat occuring during the overnight hours. This is when
the cold front is expected to move through and produce damaging
wind gusts, heavy rain, and perhaps a few tornadoes. Behind it,
gusty northwesterly winds will usher in cold and dry air. Winds
start to pick up around midnight, plus/minus a few hours, and then
increase. Sustained speeds across the CWA will range from 15 to 25
mph with gusts up 35 mph, perhaps locally up to 40 mph, expected. RH
values tank upper 20s to mid 30s with the driest air being across SE
AL, portions of SW GA, and the western FL Panhandle. Recovery looks
to be moderate with RH values generally in the 60s; however, looks
to be even drier with RHs in the 20s. Recovery is expected to be
good to excellent Sunday as they bounce back into the 80 to 100%
range.

.HYDROLOGY...

Multiple rounds of rain have brought 4-6 inches to the FL Panhandle
and Big Bend. Additional rainfall is expected through Saturday
morning with widespread amounts of 2-4 inches. These added amounts
could result in flash flooding and minor flooding on area rivers.
Thus, a Flood Watch continues for portions of the Panhandle, the Big
Bend, and the adjacent first row of GA counties (Decatur-Lowndes).

For tonight, a large squall line should move across the area.
Though this line will be moving quickly, it could produce an
additional 1-3 inches of rainfall along its path. Given this rain
would occur in a very short period of time, flash flooding is also
possible over the previously soaked locations.

In addition to the flash flood threat, riverine flooding is
possible, albeit minor in the Ochlockonee and upper Withlacoochee
River basins. Also, our smaller streams, like the Sopchoppy and
Steinhatchee could experience minor river flooding in the days
ahead. Elsewhere, river flooding is not anticipated with this event.

Dry weather follows after frontal passage by mid-Saturday morning,
with no rainfall expected until late Monday or early Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   57  26  60  34  70 /  20   0   0   0   0
Panama City   53  27  58  40  68 /   0   0   0   0  10
Dothan        47  25  57  34  67 /  10   0   0   0   0
Albany        51  25  56  33  69 /  10   0   0   0   0
Valdosta      62  28  58  36  70 /  30   0   0   0   0
Cross City    71  26  60  38  73 /  80   0   0   0   0
Apalachicola  58  30  58  44  66 /  10   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from this evening through Sunday morning for
     Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
     Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
     Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North
     Walton-South Walton-Washington.

     Flood Watch until 11 AM EST /10 AM CST/ this morning for Calhoun-
     Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
     Liberty-Madison.

     Wind Advisory until 7 PM EST /6 PM CST/ this evening for Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

     High Rip Current Risk through this evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 7 PM EST /6 PM CST/ this evening for
     Coastal Bay-Coastal Gulf-South Walton.

GA...Freeze Watch from this evening through Sunday morning for Baker-
     Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
     Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
     Turner-Worth.

     Flood Watch until 11 AM EST this morning for Brooks-Decatur-
     Grady-Lowndes-Seminole-Thomas.

     Wind Advisory until 7 PM EST this evening for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Freeze Watch from Saturday evening through Sunday morning for
     Coffee-Dale-Geneva-Henry-Houston.

     Wind Advisory until 6 PM CST Saturday for Coffee-Dale-Geneva-
     Henry-Houston.

GM...Gale Warning until 7 PM EST /6 PM CST/ this evening for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...KR
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Scholl
MARINE...IG3
FIRE WEATHER...KR
HYDROLOGY...DVD/Godsey

In the hours before

Special weather statement, Mar 12, 12:55 AM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1155 PM CST Fri Mar 11 2022

ALZ065-120700-
Coffee AL-
1155 PM CST Fri Mar 11 2022

...Strong thunderstorms will impact portions of Coffee County through
100 AM CST...

At 1154 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rutledge to near Heath. Movement was east
at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Kinston, Mixons
Crossroads, Curtis, Carl Folsom A/p, Central City, Camp Humming
Hills, Clintonville, Roeton, Camp Alaflo Bsa, Arcus, Enterprise
Municipal A/P, Alberton, Richburg, Victoria and Danleys Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 AM CST for southeastern
Alabama.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8579
      3120 8579 3119 8611 3118 8612 3119 8613
      3119 8619
TIME...MOT...LOC 0554Z 255DEG 40KT 3168 8638 3139 8641

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Mar 12, 1:09 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
109 AM EST Sat Mar 12 2022

FLZ028-128-120715-
Inland Taylor FL-Coastal Taylor FL-
109 AM EST Sat Mar 12 2022

...A strong thunderstorm will impact portions of southeastern Taylor
County through 215 AM EST...

At 109 AM EST, Doppler radar was tracking a strong thunderstorm 21
miles west of Steinhatchee, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Steinhatchee, Tennille, Fish Creek, Jug Island, Howell Place, Clara,
Carbur, Jena, Adams Beach, Dekle Beach, Jack Lee Island, Keaton
Beach, Bird Island, Salem, Blue Springs and Cedar Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 AM EST for Big Bend of
Florida.

&&

LAT...LON 2966 8343 2971 8355 2988 8366 3001 8337
      2989 8337 2989 8335 2982 8335 2982 8332
      2978 8332 2976 8334 2966 8337 2967 8341
      2966 8340 2966 8341 2965 8341
TIME...MOT...LOC 0609Z 242DEG 36KT 2971 8374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

42-DVD
Special weather statement, Mar 12, 1:46 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
146 AM EST Sat Mar 12 2022

FLZ029-120745-
Lafayette FL-
146 AM EST Sat Mar 12 2022

...A strong thunderstorm will impact portions of Lafayette County
through 245 AM EST...

At 146 AM EST, Doppler radar was tracking a strong thunderstorm 13
miles north of Steinhatchee, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mayo, Cooks Hammock, San Pedro Junction, Alton and Grady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 AM EST for Big Bend of
Florida.

&&

LAT...LON 2982 8317 2982 8335 2989 8335 2989 8337
      2996 8337 3009 8311 3008 8307 3007 8307
      3004 8302 3001 8300 3000 8297 2996 8295
      2996 8293 2995 8292 2989 8292 2990 8290
      2988 8289 2988 8288 2987 8288
TIME...MOT...LOC 0646Z 242DEG 33KT 2986 8337

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

42-DVD
Local storm report, Mar 12, 1:48 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 AM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     MARINE TSTM WIND 1 NNW APALACHICOLA AIRP 29.73N 85.03W
03/12/2022  M47 MPH          FRANKLIN           FL   ASOS

            ASOS STATION KAAF APALACHICOLA.

&&
Local storm report, Mar 12, 1:52 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
152 AM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     MARINE TSTM WIND 3 SSW EASTPOINT         29.71N 84.89W
03/12/2022  E51 MPH          GMZ755             FL   MESONET

            ST. GEORGE ISLAND WEATHERSTEM.

&&
Special weather statement, Mar 12, 2:04 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
104 AM CST Sat Mar 12 2022

ALZ065>069-120800-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
104 AM CST Sat Mar 12 2022

...Strong thunderstorms will impact portions of Dale, Henry,
southeastern Coffee, Geneva and northwestern Houston Counties through
200 AM CST...

At 104 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Ariton to near Florala. Movement was east at 45
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Abbeville, Fort Gaines, Geneva, Enterprise, Headland,
Dothan, Fort Rucker, Ozark, Hartford, Taylor, Midland City, Kinsey,
Level Plains, Slocomb, Samson, Newton, Webb, New Brockton and Ariton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 AM CST for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.

&&

LAT...LON 3117 8619 3162 8575 3162 8542 3171 8542
      3170 8522 3174 8520 3174 8512 3170 8513
      3162 8506 3155 8505 3099 8558 3100 8619
TIME...MOT...LOC 0704Z 267DEG 37KT 3160 8571 3101 8628

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The radar

The Tallahassee radar (KTLH), 39 km away, was scanning. The volume nearest the first event began at 07:12 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Wakulla

When
March 12, 2:15 AM EST
Where
Wakulla County, 2.26 mi NW of Sopchoppy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.080, -84.510

Fallen trees and limbs resulted in a power outage on the northwest side of Sopchoppy.

Thunderstorm Wind, Taylor

When
March 12, 4:00 AM EST
Where
Taylor County, 1.51 mi NNE of Bucell Junction
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.080, -83.540

A power line was blown down on Shady Oaks.

Thunderstorm Wind, Taylor

When
March 12, 4:00 AM EST
Where
Taylor County, 1.51 mi NNE of (40j)perry-Foley Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.090, -83.560

A power line was blown down off of Plantation Road.

Thunderstorm Wind, Taylor

When
March 12, 4:00 AM EST
Where
Taylor County, 1.38 mi N of Perry
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.130, -83.580

A power line was blown down near the Dollar General.

Thunderstorm Wind, Lafayette

When
March 12, 4:45 AM EST
Where
Lafayette County, 0.6 mi W of Mayo
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.050, -83.180

A dead tree limb fell and caused damage to a porch.

Flash Flood, Taylor

When
March 12, 5:00 AM EST to 8:45 AM EST
Where
Taylor County, 3.78 mi WSW of Pinland to 4.21 mi W of Pinland
Cause
Heavy Rain
Property damage
$5,000
Reported by
County Official
Coordinates
29.983, -83.575

A portion of Potts Still Road was washed out.

Flash Flood, Taylor

When
March 12, 5:00 AM EST to 8:45 AM EST
Where
Taylor County, 0.91 mi NW of Perry to 1.08 mi NW of Perry
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.120, -83.590

A bridge was flooded on West Julia Street.

Thunderstorm Wind, Lafayette

When
March 12, 5:00 AM EST
Where
Lafayette County, 1.2 mi E of Alton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.050, -83.110

A tree was blown down on SE County Road 371.

Thunderstorm Wind, Leon

When
March 12, 5:23 AM EST
Where
Leon County, 0.69 mi N of Helen
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.310, -84.400

A tree was blown down at Springhill Road and Helen Guard Station Road.

Thunderstorm Wind, Leon

When
March 12, 5:23 AM EST
Where
Leon County, 1.5 mi NNW of Tallahassee Mall
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.490, -84.300

A tree was blown down on I-10 at Mile Marker 200 near Sharer Road.

Thunderstorm Wind, Leon

When
March 12, 5:23 AM EST
Where
Leon County, 2.38 mi E of Orchard Pond
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.590, -84.280

Trees were blown down at Meridian Road and Orchard Pond Parkway.

Thunderstorm Wind, Leon

When
March 12, 5:29 AM EST
Where
Leon County, 1.38 mi WNW of Tallahassee Mall
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.480, -84.310

A tree was blocking the right lane on I-10 at Mile Marker 199.

Thunderstorm Wind, Leon

When
March 12, 5:30 AM EST
Where
Leon County, 0.6 mi W of Apalachee Regional Park
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.420, -84.160

A tree was blown down at Apalachee Pkwy and Raymond Tucker Road.

Thunderstorm Wind, Leon

When
March 12, 5:33 AM EST
Where
Leon County, 1.38 mi WSW of J R Alford Greenway
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.430, -84.190

A tree was blown down across the road at Apalachee Pkwy and March Road.

Thunderstorm Wind, Leon

When
March 12, 5:33 AM EST
Where
Leon County, 2.38 mi E of Orchard Pond
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.590, -84.280

A tree was blown down across the road at the 9400 block of N Meridian Road.

Thunderstorm Wind, Leon

When
March 12, 5:38 AM EST
Where
Leon County, 1.91 mi WNW of Killearn Lakes
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.590, -84.250

Power lines were blown down off Bull Headley Road and Jeffrey Road.

Thunderstorm Wind, Leon

When
March 12, 5:41 AM EST
Where
Leon County, 2.38 mi E of Orchard Pond
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.590, -84.280

A tree was blown down at Bannerman Road and N Meridian Road.

Thunderstorm Wind, Leon

When
March 12, 5:46 AM EST
Where
Leon County, Capitola
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.450, -84.090

Power lines were blown down on the 11000 Block of Eva Road.

Thunderstorm Wind, Dixie

When
March 12, 5:50 AM EST
Where
Dixie County, 2.75 mi NW of Old Town
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
29.630, -83.010

A tree was blown down along 200th NE Ave.

Thunderstorm Wind, Jefferson

When
March 12, 5:50 AM EST
Where
Jefferson County, 2.16 mi NNE of Waukeenah
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.440, -83.940

A tree was blown down onto Waukeenah Highway.

Thunderstorm Wind, Leon

When
March 12, 5:52 AM EST
Where
Leon County, 1.5 mi SSE of Killearn Estates
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.490, -84.210

A tree was blown down at 4000 Centerville Road.

Thunderstorm Wind, Leon

When
March 12, 5:58 AM EST
Where
Leon County, 2.48 mi ESE of Killearn Estates
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.500, -84.180

A tree was blown down at Miccosukee Road and Thornton Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011237, 1011239, 1011240, 1011241, 1011242, 1011235, 1011236, 1011243, 1011244, 1011245, 1011246, 1011247, 1011248, 1011249, 1011250, 1011251, 1011252, 1011253, 1011254, 1011255, 1011256, 1011257.